Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 1, 2021, 3:45 PM MST for Graham County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 3:45 PM MST (22:45 UTC)
- Expired
- Aug 1, 2021, 4:30 PM MST
- In force
- 45 min
- Issued by
- NWS Tucson, AZ
County Graham County, AZ
The radar
The Tucson radar (KEMX), 132 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810 WWUS85 KTWC 012245 SPSTWC Special Weather Statement National Weather Service Tucson AZ 345 PM MST Sun Aug 1 2021 AZZ509-012330- Upper Gila River and Aravaipa Valleys including Clifton/Safford- 345 PM MST Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAHAM COUNTY UNTIL 430 PM MST... At 344 PM MST, Doppler radar was tracking a strong thunderstorm over Roper Lake State Park, or near Safford, moving northeast at 10 mph. Half inch hail and winds in excess of 45 mph will be possible with this storm, along with heavy rain. Locations impacted include... Safford, Thatcher, Solomon, Roper Lake State Park, and Safford Regional Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3270 10969 3279 10984 3293 10980 3281 10953 TIME...MOT...LOC 2244Z 222DEG 7KT 3279 10973 $$ Meyer
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:20 PM MST, 25 minutes earlier.
Area forecast discussion, Aug 1, 3:20 PM MST, 25 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 320 PM MST Sun Aug 1 2021 .SYNOPSIS...The overall trend in thunderstorm coverage will be less for most of next week and focused south and east of Tucson. High temperatures will trend up to near or slightly above normal by midweek. Better coverage of showers and thunderstorms is possible by next weekend. && .DISCUSSION...Mainly isolated convection continues east of Tucson and primarily over the higher terrain. Otherwise, most of the CWA was under partly cloudy skies with temperatures in the upper 80s to mid 90s across the lower elevations. Very weak and erratic flow below H5 has prevented much storm movement into the valleys, and stronger SWLY flow aloft has been shearing anvils off toward the NE. The HREF members continue to advertise a day similar to Saturday in terms of coverage, and I think there's an outside chance we could see a few stronger cells develop with heavier rain cores and stronger downdrafts/surface wind gusts. In fact, with storms being so bottom- loaded, we have already seen some rainfall gauges report 1/4"-1/2" in just 15 minutes. For much of the upcoming week, high pressure to our south builds north and west toward srn CA and the nrn Baja, tempering storm chances to just low-grade monsoon activity. Of note however, the potential for a mid-level vort max rounding the high and moving across the White Mountains Monday afternoon, then south along the AZ/NM border. Will look for potentially enhanced convection around this feature while Sonora lights up to our south. There will be potential for some outflows from the south to move into our border areas late Monday night. If nothing else, it will reinforce our low- level moisture field. High pressure builds back north on Tuesday with some drying in the mid-levels, then northeast overhead on Wednesday. This will bump temperatures up to near or slightly above normal with limited storm chances. By Thursday and Friday, deterministic and ensemble solutions elongate high pressure into the Four Corners with deeper easterly or southeasterly flow for our area. This will help bring more of that mid and upper level moisture back into play for a potential uptick in convective coverage. It looks like we may get an assist from the tropics as well with a potential surge up the Gulf of California, especially Friday night into Saturday. As such, after peaking around midweek expect highs dropping back below normal Friday into the weekend. && .AVIATION...Valid through 03/00Z. FEW-SCT and occasionally BKN clouds 10k-14k ft MSL. ISOLD-SCT SHRA/TSRA this afternoon and early evening, mainly E of KTUS. Clouds decreasing areawide late this evening. Strong, gusty and erratic wind gusts with TSRA to 40 kts, heavy downpours, and temporary MVFR CIGS/VSBYS. Limited SHRA/TSRA chances on Monday afternoon, focused NE of KTUS and over terrain, particularly the White Mountains. Outside of TSRA outflows, SFC wind will generally remain less than 12 kts through the period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered showers and thunderstorms are expected today, mainly south and east of Tucson, then a downward trend in storm activity Monday through Wednesday when storm chances will mainly be east of Tucson. An upswing in thunderstorm activity is expected going into next weekend. Any thunderstorms that develop will be capable of producing strong, gusty and erratic winds along with locally heavy rainfall. RH values will remain well above critical thresholds the next 7 days. Near normal high temperatures through at least Thursday. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Carpenter Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 1, 12:28 PM MST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1228 PM MST Sun Aug 1 2021
AZZ509-510-012015-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
1228 PM MST Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENLEE COUNTY
UNTIL 115 PM MST...
At 1228 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles south of Clifton, moving northeast at 5 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
Duncan, York, Three Way and Guthrie.
LAT...LON 3269 10920 3293 10938 3305 10912 3289 10904
3276 10905
TIME...MOT...LOC 1928Z 231DEG 6KT 3285 10922
AHSpecial weather statement, Aug 1, 2:42 PM MST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tucson AZ
242 PM MST Sun Aug 1 2021
AZZ509-510-012230-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
242 PM MST Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GREENLEE COUNTY
UNTIL 330 PM MST...
At 241 PM MST, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Mule Creek, or 18 miles northeast of Clifton.
This storm was nearly stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly remote areas of east central
Greenlee County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3316 10907 3327 10920 3337 10911 3330 10904
3317 10905
TIME...MOT...LOC 2141Z 234DEG 3KT 3324 10909
MeyerSpecial weather statement, Aug 1, 3:45 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 345 PM MST Sun Aug 1 2021 AZZ509-012330- Upper Gila River and Aravaipa Valleys including Clifton/Safford- 345 PM MST Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAHAM COUNTY UNTIL 430 PM MST... At 344 PM MST, Doppler radar was tracking a strong thunderstorm over Roper Lake State Park, or near Safford, moving northeast at 10 mph. Half inch hail and winds in excess of 45 mph will be possible with this storm, along with heavy rain. Locations impacted include... Safford, Thatcher, Solomon, Roper Lake State Park, and Safford Regional Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3270 10969 3279 10984 3293 10980 3281 10953 TIME...MOT...LOC 2244Z 222DEG 7KT 3279 10973 Meyer
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:43 PM MST | Special Weather Statement | TWC | Santa Cruz | 47 min |
| Jul 31, 7:01 PM MST | Areal Flood Advisory | TWC | Pima | 119 min |
| Jul 31, 7:09 PM MST | Special Weather Statement | TWC | Santa Cruz | 51 min |
| Aug 1, 12:28 PM MST | Special Weather Statement | TWC | Greenlee | 47 min |
| Aug 1, 2:42 PM MST | Special Weather Statement | TWC | Greenlee | 48 min |
| Aug 1, 3:43 PM MST | Areal Flood Advisory | TWC | Graham | 2 hr |
| Aug 1, 4:25 PM MST | Special Weather Statement | TWC | Graham | 50 min |
| Aug 1, 4:48 PM MST | Special Weather Statement | TWC | Cochise | 42 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.